MAUDE Adverse Event Report: TUSKER MEDICAL INC. TULA TDS 1.14 GROMMET; TYMPANOSTOMY TUBE DELIVERY PRODUCT WITH DRUG

TUSKER MEDICAL INC. TULA TDS 1.14 GROMMET; TYMPANOSTOMY TUBE DELIVERY PRODUCT WITH DRUG
Catalog Number TDS114G
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code Anxiety (2328)
Date of Event 11/16/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a tympanostomy, the tula earplug size 1 has to be replaced because there was a leak.The patient wouldn't sit still, the physician had 2 short shots on the right ear and 1 on the left ear.After the short shot on the left side, the doctor scheduled the patient for the or.There was no patient injuries but the procedure was not successful as it was not possible to hold the patient still long enough to get proper apposition to the tm.The patient current status is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H10: c, suspected products, item 1: updated.C3: tula iontophoresis system provides an electrical dose of 6.36mamin to drive ions of lidocaine and epinephrine into the tympanic membrane in a ~10-12 minute application.
 
Additional Manufacturer Narrative
H2: correction in d4 (udi no).
 
Additional Manufacturer Narrative
H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.The instructions for use was reviewed and found instructions to ensure the patient's head is stabilized and the clear tip is fully apposed against the tm.A risk management review found that the reported failure was documented appropriately.Clinical evaluation found that, based on the limited information provided, we are currently unable to rule out a procedural variance as a contributing factor to the reported event, which does not represent a device malfunction.Since no patient injuries are being reported no further clinical/medical assessment is warranted at this time.It was determined the device contributed to the reported event.The complaint was confirmed and the root cause was associated with a failure to follow instructions.The instructions for use warns of complications if the patient's head is not stabilized, and the complaint description states that it was not possible get the patient "to hold still long enough to get proper apposition to the tm." no containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
TULA TDS 1.14 GROMMET
Common Device Name
TYMPANOSTOMY TUBE DELIVERY PRODUCT WITH DRUG
Manufacturer (Section D)
TUSKER MEDICAL INC.
155 jefferson drive
menlo park CA 94025
Manufacturer (Section G)
TUSKER MEDICAL INC.
155 jefferson drive
menlo park CA 94025
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12957378
Report Number3012130335-2021-00002
Device Sequence Number17498777
Product Code QJA
UDI-Device Identifier00840128600078
UDI-Public840128600078
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P190016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTDS114G
Device Lot Number21031701
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2021
Supplement Date Received by Manufacturer11/17/2021
12/24/2021
04/26/2022
Initial Report FDA Received Date12/07/2021
Supplement Report FDA Received Date12/21/2021
12/24/2021
05/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale